MAUDE Adverse Event Report: LIFESCAN EUROPE, A DIVISION OF CILAG GMBH INTL OT ULTRA2 METER; GLUCOSE MONITORING SYS/KIT

LIFESCAN EUROPE, A DIVISION OF CILAG GMBH INTL OT ULTRA2 METER; GLUCOSE MONITORING SYS/KIT
Medical Device Problem Code Incorrect Or Inadequate Test Results (2456)
Health Effect - Clinical Code Loss of consciousness (2418)
Type of Reportable Event Serious Injury
Event or Problem Description
On (b)(6) 2017, the lay user/patient contacted lifescan (lfs) usa, alleging that her onetouch ultra 2 meter read inaccurately high compared to another meter (paramedics meter).The complaint was classified based on the customer service representative (csr) documentation, and further information obtained on follow up call with patient.The patient reported that the alleged meter inaccuracy began the week prior to her contacting lfs (approximate date (b)(6) 2017).The patient reported obtaining an alleged inaccurate high blood glucose reading of ¿378 mg/dl¿ with the subject meter, compared to ¿28 mg/dl¿ on the other device.Meter to other meter comparisons do not reasonably suggest that a malfunction has occurred.There can be no presumption as to which meter¿s reading is erroneous as the comparison is not made to a calibrated reference method.The patient informed the csr that she manages her diabetes with insulin (self-adjuster), and that in response to the alleged high result, she administered 30 units of humalog insulin 500.It is not clear at what time, but the patient reported that after the administration of the insulin she became unconscious and her daughter had to call the paramedics.The patient was unwilling to answer any further questions, so it is not known what the treatment the patient received.During troubleshooting, the csr confirmed that the unit of measure was set correctly on the subject meter, and that the patient¿s test strips had been stored correctly, were within expiry date.The csr noted the patient did not have control solution.Replacement products were sent to the patient.This complaint is being reported because the patient reportedly developed symptoms suggestive of a serious injury adverse event after the alleged product issue began.

Brand Name
OT ULTRA2 METER
Common Device Name
GLUCOSE MONITORING SYS/KIT
Manufacturer (Section D)
LIFESCAN EUROPE, A DIVISION OF CILAG GMBH INTL
gubelstrasse 34
zug 6300
SZ  6300
MDR Report Key7124879
Report Number3008382007-2017-23627
Device Sequence Number16483322
Product Code NBW
UDI-Device Identifier00353885008853
UDI-Public00353885008853
Combination Product (Y/N)N
Initial Reporter StateMD
Initial Reporter CountryUS
PMA/510(K) Number
K053529
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source consumer
Initial Reporter Occupation Other Caregivers
Type of Report Initial
Report Date (Section B) 12/07/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Other Device ID Number1-99SMXF
Was Device Available for Evaluation? No
Was the Report Sent to FDA? Yes
Distributor Facility Aware Date12/07/2017
Device Age38 MO
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/07/2017
Initial Report FDA Received Date12/18/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Life Threatening;
Patient Age68 YR
Patient Weight88